MAUDE Adverse Event Report: ETHICON INC. BLAKE; CATHETER, IRRIGATION

ETHICON INC. BLAKE; CATHETER, IRRIGATION
Catalog Number 2227
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 03/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an unknown ent (eyes, nose, and throat) surgery on (b)(6) 2026 and a drain was used.It was found in the isu, the drain had not been suctioned a few minutes after the operation.The patient's thyroid gland swelled because it was not suctioned.The doctor noticed that the slit ran from the black dot to the back side when he checked the drain.The drain was removed and surgery performed under total anesthesia to re-insert it.The patient is currently feeling better and the doctor says that there are no problems.The slit looked normal, but there was a blue dent 5 cm from the black spot on the back side when the product of same lot was opened.Just to be safe, the product of same lot won't be used and one from another lot will be used.Further details are not provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: since this event occurred immediately after the patient was sent to the icu, it is thought to be due to a storage of body fluid or blood.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.What products had a deficiency? 2 drains and a reservoir were captured.Did 2 drains have an issue? procedure name? date of procedure? date of event where product had an issue? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? when was the malfunction first noted? was leakage detected? if so, where? was breakage noted? if yes, were there any precipitating factors leading to the drain breakage? was another product used? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? is a 2nd procedure performed or scheduled to remove the piece of drain left in the patient? if yes-date of procedure? findings, will piece be returned? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? product code and lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent."event description a few minutes after completion of the operation and transfer to the icu, it was noted that the surgical drain was not functioning with suction, resulting in swelling of the thyroid area due to lack of drainage.Device issue identified upon inspection, the surgeon noticed that the slit in the drain tubing extended from the slit area toward the proximal side beyond the black marker, suggesting a product defect.Clinical action taken the drain was removed, and the patient underwent re-operation under general anesthesia for drain re-placement.Patient outcome the patient is currently recovering well, and the physician reports no remaining clinical concerns.The patient is under observation, with an agreement to report any changes if they occur.Additional device observation when another product from the same lot was opened, the slit appeared normal; however, a blue indentation was observed approximately 5 cm proximal to the black marker.As a precaution, that product was not used, and a product from a different lot was selected.Physician¿s assessment the surgeon believes the event was caused by a product defect of the drain tube, leading to insufficient suction.Suspected mechanism because the event occurred immediately after transfer to the icu, fluid or blood accumulation due to suction failure was suspected.Reporting note the physician expressed concern that this event may be similar to case and requested an expedited investigation." h3 evaluation: complaint sample review : one is of drain with preattached adapter (without any trocar) was received for evaluation; product was checked visually and functionally (for suction issue), and in reference to the complaint details "drain not sectioned", no negative observation was identified (video of functional test for reference).As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24799095
Report Number2210968-2026-03595
Device Sequence Number13146134
Product Code GBX
UDI-Device Identifier10705031003552
UDI-Public(01)10705031003552(17)291223(10)J2402631
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2227
Device Lot NumberJ2402631
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown